Alert archive / Kansas / River Flood Warnings in 2015
River Flood Warning 27, NWS Topeka, KS
NWS Topeka, KS issued this river flood warning at May 24, 2015, 12:45 AM CDT for Shawnee County, Kansas. It took effect at May 24, 2015, 1:38 AM CDT. It was in force for 21 hr.
The area
The outline as issued.
The facts
- Issued
- May 24, 2015, 12:45 AM CDT (05:45 UTC)
- In effect from
- May 24, 2015, 1:38 AM CDT
- Expired
- May 24, 2015, 10:31 PM CDT
- In force
- 21 hr
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Shawnee County, KS
The radar
The Topeka radar (KTWX), 48 km from the middle of the area, began a volume at 05:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wakarusa River at Wakarusa (WRWK1). The gauge peaked at 18.56 ft at May 24, 2015, 7:00 AM CDT.
- Action stage
- 10 ft
- Minor stage
- 15 ft
- Moderate stage
- 22 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06891200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
521 WGUS43 KTOP 240545 FLWTOP BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TOPEKA KS 1245 AM CDT SUN MAY 24 2015 ...The National Weather Service in Topeka, KS has issued a flood warning for the following streams in Kansas... Wakarusa River at Wakarusa affecting Shawnee County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC177-241345- /O.NEW.KTOP.FL.W.0027.150524T0638Z-150525T0331Z/ /WRWK1.1.ER.150524T0638Z.150524T1200Z.150524T1531Z.UU/ 1245 AM CDT SUN MAY 24 2015 The National Weather Service in Topeka, KS has issued a * Flood warning for The Wakarusa River at Wakarusa. * until this evening. * At 12:15 AM Sunday the stage was 14.1 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by after midnight this morning and continue to rise to near 19.0 feet by this morning.The river will fall below flood stage by late this morning. * Impact...At 15 feet...Minor flooding occurs along the Wakarusa River. && LAT...LON 3890 9573 3890 9563 3887 9563 3887 9573 $$
3 follow-up statements
585 WGUS83 KTOP 240854 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 354 AM CDT SUN MAY 24 2015 ...The Flood Warning continues for the following streams in Kansas... Cottonwood River near Emporia affecting Lyon County Marais Des Cygnes River near Quenemo affecting Franklin and Osage Counties Neosho River near Emporia 3nw affecting Lyon County Neosho River Near Neosho Rapids affecting Coffey and Lyon Counties Pottawatomie Creek at Lane affecting Franklin County Salt Creek near Lyndon affecting Osage County ...The Flood Warning continues for the following streams in Kansas.. Marais Des Cygnes River above Reading affecting Lyon and Osage Counties Pottawatomie Creek near Scipio affecting Anderson and Franklin Counties Wakarusa River at Wakarusa affecting Shawnee County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC059-139-241654- /O.EXT.KTOP.FL.W.0025.150524T1409Z-150526T2009Z/ /QNMK1.2.ER.150524T1409Z.150525T0600Z.150526T0209Z.NO/ 354 AM CDT SUN MAY 24 2015 The Flood Warning continues for The Marais Des Cygnes River near Quenemo. * from this morning to Tuesday afternoon. * At 2:34 PM Saturday the stage was 6.6 feet. * Flood stage is 17.0 feet. * Moderate flooding is forecast. * Forecast...Rise above flood stage by late this morning and continue to rise to near 26.1 feet by early Monday morning.The river will fall below flood stage by Monday before midnight. * Impact...At 26.1 feet...Farm field along the river just north and east of South Stubbs Road bridge floods. South Stubbs Road remains flooded about 2 miles south of Quenemo. && LAT...LON 3855 9556 3860 9553 3859 9548 3853 9552 $$ KSC111-139-241654- /O.CON.KTOP.FL.W.0023.000000T0000Z-150525T2001Z/ /RDNK1.2.ER.150524T0540Z.150524T1800Z.150525T0801Z.NO/ 354 AM CDT SUN MAY 24 2015 The Flood Warning continues for The Marais Des Cygnes River above Reading. * until Monday afternoon. * At 3:45 AM Sunday the stage was 22.0 feet. * Flood stage is 19.0 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Forecast...The river will continue rising to near 22.2 feet by this afternoon. The river will fall below flood stage Monday morning. * Impact...At 23.0 feet...Overlow on the right bank is in several swift channels over Road Y 5, 3 miles north of Reading. && LAT...LON 3856 9602 3860 9596 3853 9586 3849 9592 $$ KSC111-241654- /O.EXT.KTOP.FL.W.0026.150524T1747Z-150526T1019Z/ /EPRK1.2.ER.150524T1747Z.150525T0600Z.150525T2219Z.UU/ 354 AM CDT SUN MAY 24 2015 The Flood Warning continues for The Neosho River near Emporia 3nw. * from this afternoon to late Monday night. * At 10:36 PM Saturday the stage was 14.6 feet. * Flood stage is 19.0 feet. * Moderate flooding is forecast. * Forecast...Rise above flood stage by this afternoon and continue to rise to near 22.3 feet by early Monday morning.The river will fall below flood stage by Monday afternoon. && LAT...LON 3844 9625 3847 9621 3842 9605 3838 9606 $$ KSC031-111-241654- /O.EXT.KTOP.FL.W.0018.150524T1332Z-150528T0600Z/ /NEOK1.2.ER.150524T1332Z.150526T0000Z.150527T1200Z.NO/ 354 AM CDT SUN MAY 24 2015 The Flood Warning continues for The Neosho River Near Neosho Rapids. * from this morning to late Wednesday night. * At 3:30 AM Sunday the stage was 21.5 feet. * Flood stage is 22.0 feet. * Moderate flooding is forecast. * Forecast...Rise above flood stage by this morning and continue to rise to near 27.0 feet by Monday evening.The river will fall below flood stage by Wednesday morning. * Impact...At 26.0 feet...Water covers large areas over both banks. && LAT...LON 3838 9606 3842 9605 3830 9586 3826 9588 $$ KSC059-241654- /O.EXT.KTOP.FL.W.0019.150524T2133Z-150527T0210Z/ /LNEK1.2.ER.150524T2133Z.150525T1200Z.150526T0810Z.NO/ 354 AM CDT SUN MAY 24 2015 The Flood Warning continues for The Pottawatomie Creek at Lane. * from this afternoon to Tuesday evening. * At 3:30 AM Sunday the stage was 15.1 feet. * Flood stage is 23.0 feet. * Moderate flooding is forecast. * Forecast...Rise above flood stage by late this afternoon and continue to rise to near 26.1 feet by Monday morning.The river will fall below flood stage by Tuesday morning. * Impact...At 27.0 feet...North Kansas Avenue just north of the railroad tracks floods. && LAT...LON 3844 9512 3850 9500 3848 9494 3844 9504 3841 9507 $$ KSC003-059-241654- /O.CON.KTOP.FL.W.0020.150524T1539Z-150526T0930Z/ /SIPK1.2.ER.150524T1539Z.150525T0600Z.150525T2130Z.NO/ 354 AM CDT SUN MAY 24 2015 The Flood Warning continues for The Pottawatomie Creek near Scipio . * from this morning to late Monday night. * At 3:45 AM Sunday the stage was 17.3 feet. * Flood stage is 23.0 feet. * Moderate flooding is forecast. * Forecast...Rise above flood stage by late this morning and continue to rise to near 26.3 feet by early Monday morning.The river will fall below flood stage by Monday afternoon. * Impact...At 25.6 feet...Farmers fields to the south of the creek near Ohio Road floods. && LAT...LON 3835 9527 3844 9512 3841 9507 3831 9525 $$ KSC111-241653- /O.EXT.KTOP.FL.W.0021.150524T1400Z-150528T0945Z/ /EMPK1.1.ER.150524T1400Z.150525T1800Z.150527T1545Z.NO/ 354 AM CDT SUN MAY 24 2015 The Flood Warning continues for The Cottonwood River near Emporia. * from this morning to late Wednesday night. * At 3:30 AM Sunday the stage was 16.7 feet. * Flood stage is 20.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by late this morning and continue to rise to near 23.8 feet by Monday early afternoon.The river will fall below flood stage by late Wednesday morning. * Impact...At 24.0 feet...Highway K 99 on the south bank floods. && LAT...LON 3843 9635 3838 9606 3836 9606 3835 9613 3838 9635 $$ KSC139-241653- /O.EXT.KTOP.FL.W.0024.000000T0000Z-150525T1521Z/ /LNDK1.1.ER.150524T0325Z.150524T1200Z.150525T0321Z.UU/ 354 AM CDT SUN MAY 24 2015 The Flood Warning continues for The Salt Creek near Lyndon. * until Monday morning. * At 3:30 AM Sunday the stage was 14.3 feet. * Flood stage is 10.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 14.8 feet by this morning. The river will fall below flood stage tonight. * Impact...At 14.3 feet...Water overflows the north bank of the creek and flows into fields north of Salt Creek just east of the Highway 75 bridge. && LAT...LON 3862 9573 3862 9551 3858 9551 3858 9573 $$ KSC177-241653- /O.CON.KTOP.FL.W.0027.000000T0000Z-150525T0331Z/ /WRWK1.1.ER.150524T0541Z.150524T1200Z.150524T1531Z.UU/ 354 AM CDT SUN MAY 24 2015 The Flood Warning continues for The Wakarusa River at Wakarusa. * until this evening. * At 3:31 AM Sunday the stage was 17.9 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 19.0 feet by this morning. The river will fall below flood stage late this morning. && LAT...LON 3890 9573 3890 9563 3887 9563 3887 9573 $$
083 WGUS83 KTOP 241427 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 927 AM CDT SUN MAY 24 2015 ...The Flood Warning continues for the following streams in Kansas... Cottonwood River near Emporia affecting Lyon County Marais Des Cygnes River at Ottawa affecting Franklin County Marais Des Cygnes River above Reading affecting Lyon and Osage Counties Neosho River near Emporia 3nw affecting Lyon County Neosho River Near Neosho Rapids affecting Coffey and Lyon Counties Pottawatomie Creek at Lane affecting Franklin County Pottawatomie Creek near Scipio affecting Anderson and Franklin Counties Salt Creek near Lyndon affecting Osage County ...The Flood Warning continues for the following streams in Kansas.. Marais Des Cygnes River near Quenemo affecting Franklin and Osage Counties Wakarusa River at Wakarusa affecting Shawnee County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC059-242227- /O.EXT.KTOP.FL.W.0022.150524T1610Z-150527T1732Z/ /OTWK1.2.ER.150524T1610Z.150526T0000Z.150527T0532Z.NO/ 927 AM CDT SUN MAY 24 2015 The Flood Warning continues for The Marais Des Cygnes River at Ottawa. * until Wednesday afternoon. * At 8:30 AM Sunday the stage was 30.0 feet. * Flood stage is 31.0 feet. * Moderate flooding is forecast. * Forecast...Rise above flood stage by late this morning and continue to rise to near 34.3 feet by Monday evening.The river will fall below flood stage by early Wednesday morning. && LAT...LON 3863 9551 3862 9507 3852 9507 3856 9514 3858 9551 $$ KSC059-139-242227- /O.CON.KTOP.FL.W.0025.000000T0000Z-150526T2009Z/ /QNMK1.2.ER.150524T0339Z.150524T1200Z.150526T0209Z.NR/ 927 AM CDT SUN MAY 24 2015 The Flood Warning continues for The Marais Des Cygnes River near Quenemo. * until Tuesday afternoon. * At 7:00 AM Sunday the stage was 27.7 feet. * Flood stage is 17.0 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Forecast...The river will continue rising to near 29.5 feet by this afternoon. The river will fall below flood stage Monday before midnight. * Forecast...The river will continue to fall to below flood stage by Monday before midnight. * Impact...At 26.1 feet...Farm field along the river just north and east of South Stubbs Road bridge floods. South Stubbs Road remains flooded about 2 miles south of Quenemo. && LAT...LON 3855 9556 3860 9553 3859 9548 3853 9552 $$ KSC111-139-242227- /O.EXT.KTOP.FL.W.0023.000000T0000Z-150525T1531Z/ /RDNK1.2.ER.150524T0540Z.150524T1800Z.150525T0331Z.NO/ 927 AM CDT SUN MAY 24 2015 The Flood Warning continues for The Marais Des Cygnes River above Reading. * until Monday morning. * At 8:45 AM Sunday the stage was 23.2 feet. * Flood stage is 19.0 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Forecast...The river will continue rising to near 23.5 feet by this afternoon. The river will fall below flood stage tonight. * Impact...At 23.0 feet...Overlow on the right bank is in several swift channels over Road Y 5, 3 miles north of Reading. && LAT...LON 3856 9602 3860 9596 3853 9586 3849 9592 $$ KSC111-242227- /O.EXT.KTOP.FL.W.0026.150524T1422Z-150526T1048Z/ /EPRK1.2.ER.150524T1227Z.150525T0600Z.150525T2248Z.UU/ 927 AM CDT SUN MAY 24 2015 The Flood Warning continues for The Neosho River near Emporia 3nw. * until late Monday night. * At 7:00 AM Sunday the stage was 18.8 feet. * Flood stage is 19.0 feet. * Moderate flooding is forecast. * Forecast...Rise above flood stage by this morning and continue to rise to near 22.5 feet by early Monday morning.The river will fall below flood stage by Monday afternoon. && LAT...LON 3844 9625 3847 9621 3842 9605 3838 9606 $$ KSC031-111-242227- /O.EXT.KTOP.FL.W.0018.000000T0000Z-150528T1312Z/ /NEOK1.2.ER.150524T0915Z.150525T0600Z.150527T1912Z.NO/ 927 AM CDT SUN MAY 24 2015 The Flood Warning continues for The Neosho River Near Neosho Rapids. * until Thursday morning. * At 8:30 AM Sunday the stage was 23.0 feet. * Flood stage is 22.0 feet. * Minor flooding is occurring and Moderate flooding is forecast. * Forecast...The river will continue rising to near 27.1 feet by Monday morning. The river will fall below flood stage Wednesday early afternoon. * Impact...At 26.0 feet...Water covers large areas over both banks. && LAT...LON 3838 9606 3842 9605 3830 9586 3826 9588 $$ KSC059-242227- /O.EXT.KTOP.FL.W.0019.150525T0453Z-150527T0745Z/ /LNEK1.2.ER.150525T0453Z.150525T1800Z.150526T1345Z.NO/ 927 AM CDT SUN MAY 24 2015 The Flood Warning continues for The Pottawatomie Creek at Lane. * from this evening to late Tuesday night. * At 8:30 AM Sunday the stage was 17.6 feet. * Flood stage is 23.0 feet. * Moderate flooding is forecast. * Forecast...Rise above flood stage by tonight and continue to rise to near 26.1 feet by Monday early afternoon.The river will fall below flood stage by Tuesday morning. * Impact...At 27.0 feet...North Kansas Avenue just north of the railroad tracks floods. && LAT...LON 3844 9512 3850 9500 3848 9494 3844 9504 3841 9507 $$ KSC003-059-242227- /O.EXT.KTOP.FL.W.0020.150524T1422Z-150526T1200Z/ /SIPK1.2.ER.150524T1344Z.150525T0600Z.150526T0000Z.NO/ 927 AM CDT SUN MAY 24 2015 The Flood Warning continues for The Pottawatomie Creek near Scipio . * until Tuesday morning. * At 9:00 AM Sunday the stage was 23.2 feet. * Flood stage is 23.0 feet. * Minor flooding is occurring and Moderate flooding is forecast. * Forecast...The river will continue rising to near 26.0 feet by early Monday morning. The river will fall below flood stage Monday evening. * Impact...At 25.6 feet...Farmers fields to the south of the creek near Ohio Road floods. && LAT...LON 3835 9527 3844 9512 3841 9507 3831 9525 $$ KSC111-242227- /O.EXT.KTOP.FL.W.0021.000000T0000Z-150528T0800Z/ /EMPK1.1.ER.150524T1340Z.150525T1200Z.150527T1400Z.NO/ 927 AM CDT SUN MAY 24 2015 The Flood Warning continues for The Cottonwood River near Emporia. * until late Wednesday night. * At 8:30 AM Sunday the stage was 20.0 feet. * Flood stage is 20.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by this morning and continue to rise to near 23.8 feet by Monday morning.The river will fall below flood stage by late Wednesday morning. * Impact...At 24.0 feet...Highway K 99 on the south bank floods. && LAT...LON 3843 9635 3838 9606 3836 9606 3835 9613 3838 9635 $$ KSC139-242227- /O.EXT.KTOP.FL.W.0024.000000T0000Z-150525T1211Z/ /LNDK1.1.ER.150524T0325Z.150524T0930Z.150525T0011Z.UU/ 927 AM CDT SUN MAY 24 2015 The Flood Warning continues for The Salt Creek near Lyndon. * until Monday morning. * At 9:00 AM Sunday the stage was 13.4 feet. * Flood stage is 10.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall to below flood stage by this evening. * Impact...At 14.3 feet...Water overflows the north bank of the creek and flows into fields north of Salt Creek just east of the Highway 75 bridge. && LAT...LON 3862 9573 3862 9551 3858 9551 3858 9573 $$ KSC177-242227- /O.CON.KTOP.FL.W.0027.000000T0000Z-150525T0331Z/ /WRWK1.1.ER.150524T0541Z.150524T1200Z.150524T1531Z.UU/ 927 AM CDT SUN MAY 24 2015 The Flood Warning continues for The Wakarusa River at Wakarusa. * until this evening. * At 9:01 AM Sunday the stage was 18.4 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall to below flood stage by late this morning. && LAT...LON 3890 9573 3890 9563 3887 9563 3887 9573 $$
415 WGUS83 KTOP 242151 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 451 PM CDT SUN MAY 24 2015 ...The Flood Warning is cancelled for the following streams in Kansas... Wakarusa River at Wakarusa affecting Shawnee County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC177-242221- /O.CAN.KTOP.FL.W.0027.000000T0000Z-150525T0331Z/ /WRWK1.1.ER.150524T0541Z.150524T1200Z.150524T1815Z.UU/ 451 PM CDT SUN MAY 24 2015 The Flood Warning is cancelled for The Wakarusa River at Wakarusa. * At 4:15 PM Sunday the stage was 10.7 feet. * Flood stage is 15.0 feet. * Fell below flood stage at 1:15 PM Sunday. * Forecast...The river will continue to fall to 5.7 feet by Monday morning. && LAT...LON 3890 9573 3890 9563 3887 9563 3887 9573 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at May 23, 7:59 PM CDT, 4 hours 46 minutes earlier.
Area forecast discussion, May 23, 7:59 PM CDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 759 PM CDT Sat May 23 2015 ...Update to aviation forecast discussion... .UPDATE... Issued at 713 PM CDT SAT MAY 23 2015 Short term trends and some of the latest model runs show back edge of precipitation likely staying out of north central KS for awhile, so have decreased POPs in that area. Thunder will also be most likely isolated, and mostly concentrated in the far east. There will be a sustained period of at least moderate rain in the east, mainly east of a line from Herington to Manhattan to Marysville. Precipitation efficiency is high, and rainfall rates up to an inch an hour have been observed from some of the heavier cores. Another shortwave appears to be enhancing convection in west TX and that could come up later tonight with another bout of moderate to heavy rain. && .SHORT TERM...(This Evening through Sunday) Issued at 357 PM CDT SAT MAY 23 2015 Flooding concerns remain front and center for the next 36 hours. Although mesoscale influences will dictate who receives the greatest amounts of rainfall it still appears that areas roughly along and southeast of a Emporia to Topeka line will see widespread 2 to 4 inches with locally higher amounts possible tonight through Sunday as moisture transport is maximized tonight throughout the area within a environment characterized by PWATs of 1.5 to 1.75". 850mb winds of 40-50kts will be rather uniform across the region with no obvious signs of a boundary at this time however there are signals that a weak wave/meso element across OK could enhance convection and rainfall rates along/east of the turnpike tonight. The more obvious waves will arrive Sunday which should act to back winds and support another round of heavy rains across the eastern third of the area or roughly along and east of highway 75. MUCAPE is fcst to remain modest AOB 500j/kg tonight however given warm rain process and moisture transport rain will still be locally heavy with training expected. Have expanded the flood watch area to include Geary, Riley, Pottawatomie and Nemaha counties given ongoing convection and continued trend of short range models to shift axis of heavy rains a bit further NW. .LONG TERM...(Sunday Night through Saturday) Issued at 357 PM CDT SAT MAY 23 2015 Have increased precip chances/amounts somewhat Sunday evening with somewhat slower trend of ECMWF and GFS Ensembles, though at this point amounts look low, but by this time small amounts could keep flooding going and keeping the Watch through Sunday night. Differences in the handling of the stronger/larger scale upper waves continue in the latest models. The strongest feature still remains well south of the area as it rotates northeast, with more spread in the weaker wave passing through Nebraska Memorial Day and Monday night. Better both lower and upper level forcing appears to stay to the northwest, but in the weak overall flow and mean trough axis in place, will keep chance PoPs going. Instability continues to look rather impressive by mid afternoon with modest shear, giving rise to at least some severe weather potential if storms can form. Precip chances continue for much of the remainder of the week continues. A weak surface trough sags in from the northwest for at least small thunder chances again Tuesday afternoon and evening. Though likely weak, isentropic upglide develops behind the boundary Wednesday into Wednesday night before the next slow moving longwave trough approaches from the west. Moisture turn to the west keeps chances going Thursday night with trough nearing and some potential for a front to sag in around Friday night. Have the highest chances in the latter periods with better overall forcing. Overall weak flow should keep severe weather potential climatologically low, and if repeated convection does occur the main focus could again be flooding. && .AVIATION...(For the 00Z TAFs through 00Z Sunday Evening) Issued at 713 PM CDT SAT MAY 23 2015 Periods of rain, occasionally moderate to heavy will continue at TOP and FOE throughout the night. This should keep things in the MVFR range with IFR visibilities in heavier rain. At MHK, precip should be lighter for the most part and it will likely be VFR until low-level stratus comes in later tonight. MHK could also have gusty east winds on the west side of precip area. On Sunday, there may be a break late morning to mid afternoon before another chance of rain and thunderstorms come in later in the day. && .TOP WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH through Monday morning FOR KSZ011-012-022>024- 026-036>040-054>056-058-059. && UPDATE...GDP SHORT TERM...Omitt LONG TERM...65 AVIATION...GDP
Hazardous weather outlook, May 23, 4:15 PM CDT, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 415 PM CDT SAT MAY 23 2015 KSZ008>012-020>024-026-034>040-054>056-058-059-242115- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 415 PM CDT SAT MAY 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS WILL BE RATHER PERSISTENT AND PRODUCE PERIODS OF MODERATE TO HEAVY RAINFALL. THE HEAVIEST RAIN IS EXPECTED TO BE ALONG AND EAST OF A LINE FROM HERINGTON TO MANHATTAN TO SENECA...AND A FLASH FLOOD WATCH IS IN EFFECT FOR THIS AREA THROUGH MONDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE THREAT FOR HEAVY RAINFALL AND POSSIBLE FLOODING CONTINUES THROUGH SUNDAY NIGHT. TOTAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE FORECAST TO BE COMMON...WITH LOCALLY HIGHER AMOUNTS OVER 5 INCHES POSSIBLE. THERE IS ANOTHER CHANCE FOR THUNDERSTORMS IN THE AFTERNOON AND EVENING OF MEMORIAL DAY. SOME OF THESE STORMS COULD BE STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OVER ONE INCH TO THE NATIONAL WEATHER SERVICE IN TOPEKA. && MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/TOP/SITREP
In the hours before
Local storm report, May 23, 9:46 PM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
946 PM CDT SAT MAY 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM FLASH FLOOD 1 S OSAGE CITY 38.62N 95.83W
05/23/2015 OSAGE KS PUBLIC
WATER RUNNING OVER THE SPILLWAY OF THE OSAGE CITY
RESERVOIR IS RUNNING ACROSS SOUTH 4TH STREET. VERIFIED
VIA SOCIAL MEDIA PHOTO.
&&
BARJENBRUCHLocal storm report, May 23, 10:49 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1049 PM CDT SAT MAY 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM FLASH FLOOD AMERICUS 38.51N 96.26W
05/23/2015 LYON KS LAW ENFORCEMENT
FLASH FLOODING ONGOING ACROSS ALL OF LYON COUNTY. 15
ROADS CURRENTLY IMPASSIBLE. A CREEK IN AMERICUS FLOODED
SEVERAL STREETS IN TOWN.
&&
BARJENBRUCHLocal storm report, May 23, 10:50 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1050 PM CDT SAT MAY 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM FLASH FLOOD OSAGE CITY 38.63N 95.83W
05/23/2015 OSAGE KS LAW ENFORCEMENT
SEVERAL COUNTY ROADS FLOODED THROUGHOUT OSAGE COUNTY.
&&
BARJENBRUCHLocal storm report, May 23, 10:51 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1051 PM CDT SAT MAY 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM FLASH FLOOD BURLINGTON 38.19N 95.74W
05/23/2015 COFFEY KS LAW ENFORCEMENT
FLOODING ONGOING IN COFFEY COUNTY WITH ROADS CLOSED IN
BURLINGTON...INCLUDING 16TH AND ANGUS WHERE WATER WAS
RUNNING OVER THE ROAD.
&&
BARJENBRUCHLocal storm report, May 23, 10:59 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1059 PM CDT SAT MAY 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM FLASH FLOOD KINCAID 38.08N 95.15W
05/23/2015 ANDERSON KS LAW ENFORCEMENT
HIGHWAY 59 CLOSED AT THE RAILROAD TRACKS IN KINCAID.
&&
BARJENBRUCHLocal storm report, May 23, 11:03 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1103 PM CDT SAT MAY 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM HEAVY RAIN BURDICK 38.56N 96.85W
05/23/2015 M3.50 INCH MORRIS KS TRAINED SPOTTER
RAINFALL TOTAL AS OF 11PM. DONE RAINING FOR NOW.
1100 PM HEAVY RAIN 5 SE OVERBROOK 38.73N 95.49W
05/23/2015 M2.98 INCH FRANKLIN KS CO-OP OBSERVER
RAINFALL TOTAL AS OF 11 PM. STILL RAINING.
&&
KSANDERSThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:05 PM CDT | Special Weather Statement | TOP | Clay, Geary, Riley | 55 min |
| May 23, 7:22 PM CDT | Areal Flood Advisory | TOP | Coffey, Lyon, Osage | 83 min |
| May 23, 8:17 PM CDT | Special Weather Statement | TOP | Marshall, Nemaha, Pottawatomie | 43 min |
| May 23, 8:30 PM CDT | Flash Flood Warning | TOP | Coffey, Lyon, Morris, Osage, Wabaunsee | 6 hr |
| May 23, 8:56 PM CDT | River Flood Warning | TOP | Coffey, Lyon | 10 days |
| May 23, 8:56 PM CDT | River Flood Warning | TOP | Franklin | 3 days |
| May 23, 8:56 PM CDT | River Flood Warning | TOP | Anderson, Franklin | 56 hr |
| May 23, 8:56 PM CDT | River Flood Warning | TOP | Lyon | 8 days |
| May 23, 8:56 PM CDT | River Flood Warning | TOP | Franklin | 4 days |
| May 23, 8:56 PM CDT | River Flood Warning | TOP | Lyon, Osage | 41 hr |
| May 23, 8:56 PM CDT | River Flood Warning | TOP | Osage | 28 hr |
| May 23, 9:14 PM CDT | Areal Flood Advisory | TOP | Douglas, Jefferson, Shawnee, Wabaunsee | 4 hr |
| May 23, 9:16 PM CDT | Areal Flood Advisory | TOP | Anderson, Coffey, Franklin | 119 min |
| May 23, 10:29 PM CDT | Flash Flood Warning | TOP | Anderson, Coffey, Franklin | 4 hr |
| May 23, 10:57 PM CDT | River Flood Warning | TOP | Franklin, Osage | 64 hr |
| May 23, 11:25 PM CDT | River Flood Warning | TOP | Lyon | 45 hr |
| May 24, 2:06 AM CDT | Areal Flood Warning | TOP | Anderson, Coffey, Franklin, Lyon, Osage | 6 hr |
| May 24, 4:01 AM CDT | River Flood Warning | TOP | Wabaunsee | 15 hr |
| May 24, 9:29 AM CDT | River Flood Warning | TOP | Coffey | 25 hr |
| May 24, 10:44 AM CDT | Areal Flood Warning | TOP | Anderson, Coffey, Douglas, Franklin, Lyon, Osage | 6 hr |
| May 24, 4:45 PM CDT | Areal Flood Warning | TOP | Anderson, Coffey, Franklin, Lyon, Osage | 6 hr |
Nearby
River Flood Warnings in Kansas, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.